Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 6, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 28, 2024, 2:16 PM CDT for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 29, 2024, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2024, 2:16 PM CDT (19:16 UTC)
- In effect from
- Mar 29, 2024, 10:00 AM CDT
- Expired
- Mar 29, 2024, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS73 KSGF 281916 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 216 PM CDT Thu Mar 28 2024 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-291200- /O.NEW.KSGF.WI.Y.0006.240329T1500Z-240330T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 216 PM CDT Thu Mar 28 2024 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The gusty winds and low humidities will result in elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
615 WWUS73 KSGF 290853 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 353 AM CDT Fri Mar 29 2024 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-300000- /O.CON.KSGF.WI.Y.0006.240329T1500Z-240330T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 353 AM CDT Fri Mar 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 10 AM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The gusty winds and low humidities will result in elevated fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
416 WWUS73 KSGF 292351 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 651 PM CDT Fri Mar 29 2024 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-300100- /O.EXP.KSGF.WI.Y.0006.000000T0000Z-240330T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 651 PM CDT Fri Mar 29 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Gusty southerly winds subside through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:15 PM CDT, 2 hours 1 minute earlier. Its key messages:
- A warming trend will bring temperatures well above normal for Friday through Monday.
- Windy conditions are expected Friday with wind gusts over 40 mph possible northwest of I-44.
- An active weather period Sunday into Monday with some strong to possibly severe storms.
Area forecast discussion, Mar 28, 12:15 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 1215 PM CDT Thu Mar 28 2024 .KEY MESSAGES... - A warming trend will bring temperatures well above normal for Friday through Monday. - Windy conditions are expected Friday with wind gusts over 40 mph possible northwest of I-44. - An active weather period Sunday into Monday with some strong to possibly severe storms. && .SHORT TERM /THROUGH FRIDAY/... Issued at 1152 PM CDT Wed Mar 27 2024 Mid-level height rises and modest warm air advection will allow temperatures to climb into the mid 60s today across the area along with clear skies. The main story today will be locally elevated fire conditions. Dew points were lowered slightly from the NBM given its tendency to be too quick to bring moisture back into region on the first day of southerly flow. Additionally, forecast soundings indicate the potential for mixing down drier air aloft. Forecast minimum relative humidity this afternoon ranges from near 25% across the eastern Ozarks to 40% across southwest Missouri and southeast Kansas. Winds will be modest today, however, and strongest (15-20 mph) north of I-44 closer to a tighter surface pressure gradient. Continued warm air advection will negate any frost or freeze risk tonight, with lows only dipping into the 40s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 1152 PM CDT Wed Mar 27 2024 Friday will be marked by windy conditions. A strengthening low on the lee side of the Rockies will increase the surface pressure gradient across the region. Concurrently, guidance depicts a strong 50+ kt southwesterly low-level jet nudging into southeast Kansas and southwest Missouri Friday afternoon. This tight pressure gradient and a well mixed thermodynamic profile will allow for wind gusts of 35-45 mph, particularly north and west of I-44. Notably, NBM percentile data show high probabilities (80-100%) of wind gusts greater than 40 mph for this area. We will continue to monitor trends for potential headline issuance. These gusty winds will produce the potential for areas of elevated fire danger despite gradually increasing moisture return. Temperatures will climb above normal Friday as well, with forecast highs in the low to mid 70s. The warming trend will continue through the weekend into Monday, with highs in the mid 70s to near 80 on Sunday and Monday. These temperatures are 10-15 degrees above the climatological normal. Global models depict an upper-level disturbance skirting the Pacific coast Friday night into Saturday. As it does, an east- west oriented surface front looks to set up across central Missouri. With continued southerly flow, there may be just enough moisture to squeeze out a few showers along the boundary as early as Friday night and continuing through Saturday. Ensemble members depict varying solutions, however, so confidence is low, and current NBM PoPs generally remain 30% or less and are largely confined to central Missouri. Better shower and thunderstorm chances are introduced Sunday into Monday as the aforementioned upper-level disturbance ejects out of the Southwest. At the surface, a low pressure system will shift east through the Plains, with a dryline extending south into Texas and a warm front extending east across central Missouri. Although important details remain unclear (such as how far south the trough digs), LREF clusters have shown gradually increasing consistency in the overall synoptic pattern. Increasing moisture return across a broad warm sector over the region may be supportive of severe thunderstorm development. Trough timing and magnitude will determine when and if the better dynamics coincide with the instability and moisture, which will influence storm organization. CSU machine learning product continues to highlight the potential for severe weather for our area, and notably, the CIPS severe analog has shown increasing probabilities over the last several runs. Given the uncertainty in the timing of the Sunday/Monday system, precipitation chances Tuesday are questionable. Current NBM chances drop below 15% Tuesday afternoon. Much cooler temperatures move in behind this system, with forecast highs in the upper 50s to mid 60s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1204 PM CDT Thu Mar 28 2024 VFR conditions will persist with increasing high clouds. There will be smoke and haze across the region early this afternoon, however the densest smoke is expected to push north and west of the area by late afternoon. Surface winds will increase out of the southwest overnight with low level wind shear developing. The wind shear will diminish by mid-morning on Friday, however surface winds will become gusty. South to southwesterly wind gusts of 25-35 knots will occur. && .CLIMATE... Issued at 249 AM CDT Tue Mar 26 2024 Record High Temperatures: March 30: KUNO: 82/1963 KVIH: 80/1967 April 1: KUNO: 86/2012 Record High Minimum Temperatures: April 1: KSGF: 62/1946 && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Schaumann CLIMATE...Camden
Hazardous weather outlook, Mar 28, 12:02 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1202 PM CDT Thu Mar 28 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1202 PM CDT Thu Mar 28 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated fire weather risk. DISCUSSION... Dry air and winds of 10 to 15 mph will produce elevated fire danger this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty southwest winds of 35 to 45 mph will occur on Friday north and west of Interstate 44. Thunderstorms, possibly strong to severe, will be possible Sunday and especially on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
Nearby
Wind Advisories in Missouri, 2024Wind Advisories in Kansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.